I had an overdose of Thyroid medication 1 year ago (Hypo: Eltroxin) over the past 1 year my TSH
is flactuating from Hypo to Hyperthyroidism and now for the past 2 weeks a have a fever
99 - 100.6 every day. Is it possible the overdose effected my Thyroid permamently and that is the
reason for the fever?
Ive had on and off fevers and chills for months along with aches so bad I feel like my body is so badly bruised at times, better yet I feel like I have the damn flu. Now its almost chronic. I got tested for EVERYTHING, the only that came back reported was my thyroid. I have Hypo and take armour, it has been over a month, nothing has changed. I cry at the thought of living like this for the rest of my life though.
Believe it or not, my body temperature is normally 97.6 or a smidge lower. I haven't been 98.6 in ages. Which may sound strange but its just what my normal body temperature is.
Anyway, there are lots of things to consider before making the assumption that the thyroid med caused a fever. Such as, were you hypo or hyper, did you have cancer, autoimmune diease or a form of thyroiditis? How much Synthroid were you taking? When you said you overdosed, do you mean you took it and it made your TSH drop too low so they lowered your med down to bring your TSH back up to normal?
Also, if you are using a digital therm it is very well possible that it can add or subtract 1 or so degrees. If the batteries are running low, it can be even more than that. How else are you feeling? Any other symptoms besides the fever? Sweating, cramps, diahrrea, bloating, swelling, aches?
I know this is going to sound lame, but if the replacement hormone is not taken properly...such as daily at the same time everyday...can cause variances in body temperature because it can't regulate it as well without proper medication control. Believe it or not...I know lots of people with thyroid diease and hardly any of them are truly 100% faithful on taking their meds as prescribed...they self medicate or forget to take them...and so on...and without proper dosages...on a consistant basis...then there is no hope of becoming regular...it takes lots of effort and self disicipline to take a med daily...and to think of having to take it for the rest of your life can be daunting...but it is for the greater good.
And please, don't be discouraged...I've been living this life for only 14 years...some here have been doing it since birth (bless you) and there is light at the end of the tunnel and a new journey awaits us all. Chin up...
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.